Path–kipas Ramsey numbers


Salman, A.N.M. and Broersma, H.J. (2007) Path–kipas Ramsey numbers. Discrete Applied Mathematics, 155 (14). pp. 1878-1884. ISSN 0166-218X

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:For two given graphs $F$ and $H$, the Ramsey number $R(F,H)$ is the smallest positive integer $p$ such that for every graph $G$ on $p$ vertices the following holds: either $G$ contains $F$ as a subgraph or the complement of $G$ contains $H$ as a subgraph. In this paper, we study the Ramsey numbers $R(P_n,\hat{K}_m)$, where $P_n$ is a path on $n$ vertices and $\hat{K}_m$ is the graph obtained from the join of $K_1$ and $P_m$. We determine the exact values of $R(P_n,\hat{K}_m)$ for the following values of $n$ and $m$: $1\le n \le 5$ and $m\ge 3$; $n\ge 6$ and ($m$ is odd, $3\le m\le 2n-1$) or ($m$ is even, $4\le m \le n+1$); $6\le n\le 7$ and $m=2n-2$ or $m \ge 2n$; $n\ge 8$ and $m=2n-2$ or $m=2n$ or ($q\cdot n-2q+1 \le m\le q\cdot n-q+2$ with $3\le q\le n-5$) or $m\ge (n-3)^2$; odd $n\ge 9$ and ($q\cdot n-3q+1\le m\le q\cdot n-2q$ with $3\le q\le (n-3)/2$) or ($q\cdot n-q-n+4m\le q\cdot n-2q$ with $(n-1)/2\le q\le n-4).$ Moreover, we give lower bounds and upper bounds for $R(P_n ,\hat{K}_m)$ for the other values of $m$ and $n$.

Item Type:Article
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 241920